Wednesday, September 26, 2012
Saturday, September 22, 2012
Photo by Anne STA ~
Still no news on the bone marrow transplant, they are looking for a match.
On September 11th I had my 15th session of chemo. Was supposed to have one more on October 2nd, but they are considering extending it a little longer. With my neuropathy getting worse little by little, they are also considering either putting more weeks between sessions or maybe stopping for a bit to see if it subsides, then continuing.
I haven't talked with the doctor yet, but after this last session, the neuropathy took a big jump. It is really bad in my fingers, and not just the fingertip area, it has gone down to the second joint. I have a lot of trouble feeling things, the nerves are super sensitive, and I get bad pains zapping through. I don't use the computer much 'cause typing makes my finger pads start to hurt like they are smashed and bloody. My toes sometimes feel like they are hanging off like a loose tooth that needs pulled. The feeling is so real and a bit disconcerting... I have to actually look at them and check to make sure they're not. I'm concerned that most, if not all, of this neuropathy may be permanent.
I have been dealing with the discomfort and pain during the day by trying to keep my mind busy and concentrating on other things. I try to do what I'm able to and I watch alot of movies, news, tv shows. It's the night time that gets you... as you try to settle down to sleep and there isn't anything to busy your mind. Then you really feel the pains. Sometimes you want to cry, sometimes you feel like screaming because of the constant, neverending, relentless buzzing, zapping, shooting pains. My toes are so sensitive the sheets feel like razors or glass shards being dragged across them. My doctor gave me neurontin (gabapentin), but I had bad cramping with it. She then gave me percocet (endocet 5-325), which has been working for me at night. I take one tablet about two hours before bed. Sometimes I want to take two pills, but I know this drug can be addictive and can cause liver damage... so I don't. She has recently gotten me authorized for Lyrica, hoping that I wouldn't have the cramping with this... but I'm too scared to take it... the possible side effects and warnings are awful. Suicidal thoughts, becoming aggressive, swelling of the mouth, tongue, lips, difficulty breathing. **Yeah, not winning me over.**
Maybe I'll buck up and try it tomorrow.
I was also told to take magnesium, so I added that, plus some other vitamins and whatnot. Magnesium, Super B-Complex, Zinc, Align Probiotics, E & C, and a vitamin blend for people who take acid reducer pills such as Prevacid, Prilosec, etc. One of them or a combination of one or two is causing me severe cramping and diarrhea. I've had to stop taking them and tomorrow night I'm going to start adding them one at a time to weed out the culprit(s).